SARAH S. DONALDSON, M.D.; JANE M. GLICK, PH.D.; JORDAN R. WILBUR, M.D.
To the editor: Adriamycin has antineoplastic activity in malignant lymphomas, bone and soft tissue sarcomas, neuroblastomas, and some carcinomas (1). Toxicity reported includes leukopenia, stomatitis, mucositis, nausea, vomiting, alopecia, and cardiomyopathy (1). There are no reports of a "recall phenomenon," reactivation of latent radiation effects in a previously irradiated field, with adriamycin, similar to those recognized with actinomycin D.
We have now seen two children who have had such a "recall phenomenon" associated with the administration of adriamycin. With increasing use of adriamycin combined with irradiation in solid tumor therapy, we believe our observations may be important to others.
Learn more about subscription options.
Register Now for a free account.
DONALDSON SS, GLICK JM, WILBUR JR. Adriamycin Activating a Recall Phenomenon After Radiation Therapy. Ann Intern Med. 1974;81:407–408. doi: 10.7326/0003-4819-81-3-407
Download citation file:
Published: Ann Intern Med. 1974;81(3):407-408.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only